Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Experiencing a fluttering sensation in throat. Have chronic GERD and hypertension. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3368 Questions
Every so often I experience a fluttering sensation in my throat below the Adam's XXXXXXX I was diagnosed with Barret's esophagus 10 years ago and also have chronic GERD, hypertension (controlled by beta blocker and ARB) and hyperlipidemia treated with a statin and Niaspan. Is this fluttering something to be concerned with?
Posted Mon, 3 Sep 2012 in GERD
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

The fluttering sensation could be due to excess gas from the stomach, the gas could be due to the acid peptic disease like GERD you have.

There is no need to worry , just revising the antacid medication is what needed.

Hypertension and Hyperlipidemia do not have direct effects on the gastric acid secretion but indirectly cause such problems by affecting the metabolism and release of certain hormones which control the gastric acid secretion.

The medications you are taking for the Hypertension can also cause variation in the gastric acid secretion and result in gas.

Getting your medications revised with your treating doctor will put an end to the problem you have now.

Hope I answered your query.

Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor